Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 30, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Sep 5, 2012, 6:31 PM EDT for 5 counties in Michigan. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 6:31 PM EDT (22:31 UTC)
- Expired
- Sep 5, 2012, 7:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Arenac County, MI, Gladwin County, MI, Iosco County, MI, Ogemaw County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 108 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269
WUUS53 KAPX 052231
SVRAPX
MIC011-051-069-129-143-052330-
/O.NEW.KAPX.SV.W.0030.120905T2231Z-120905T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
631 PM EDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHERN GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHWESTERN IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHERN OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHEASTERN ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 730 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
SKEELS...OR 11 MILES NORTH OF GLADWIN...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST BRANCH...ALGER...STERLING...STANDISH...AU GRES...TWIN LAKES
AREA...HOCKADAY...BOWMANVILLE...SELKIRK...SKIDWAY LAKE...MAPLE
RIDGE...OMER...WHITTEMORE...TURNER...TWINING...NATIONAL CITY...
PLAINFIELD TOWNSHIP...HALE AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4398 8405 4399 8406 4399 8416 4398 8417
4400 8461 4415 8461 4416 8467 4427 8467
4440 8371 4404 8365 4398 8368 4399 8373
4398 8376 4398 8383 4397 8385
TIME...MOT...LOC 2231Z 265DEG 30KT 4414 8451
WIND...HAIL 70MPH 1.00IN
$$2 follow-up statements
971
WWUS34 KAPX 052254
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
654 PM EDT WED SEP 5 2012
MIC011-051-069-129-143-052330-
/O.CON.KAPX.SV.W.0030.000000T0000Z-120905T2330Z/
ARENAC MI-IOSCO MI-GLADWIN MI-OGEMAW MI-ROSCOMMON MI-
654 PM EDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ROSCOMMON...SOUTHERN OGEMAW...NORTHERN GLADWIN...SOUTHWESTERN IOSCO
AND ARENAC COUNTIES UNTIL 730 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
BOWMANVILLE...OR 10 MILES SOUTHWEST OF WEST BRANCH...MOVING EAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
WEST BRANCH...ALGER...STERLING...STANDISH...AU GRES...SELKIRK...
SKIDWAY LAKE...MAPLE RIDGE...TWINING...TURNER...WHITTEMORE...
OMER...NATIONAL CITY...HALE AND PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4398 8405 4399 8406 4399 8416 4398 8417
4401 8459 4427 8459 4440 8371 4404 8365
4398 8368 4399 8373 4398 8376 4398 8383
4397 8385
TIME...MOT...LOC 2254Z 266DEG 27KT 4415 8429
WIND...HAIL 70MPH 1.00IN
$$482
WWUS34 KAPX 052318
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
718 PM EDT WED SEP 5 2012
MIC011-051-069-129-143-052330-
/O.CON.KAPX.SV.W.0030.000000T0000Z-120905T2330Z/
ARENAC MI-IOSCO MI-GLADWIN MI-OGEMAW MI-ROSCOMMON MI-
718 PM EDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ROSCOMMON...SOUTHERN OGEMAW...NORTHEASTERN GLADWIN...SOUTHWESTERN
IOSCO AND ARENAC COUNTIES UNTIL 730 PM EDT...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
ALGER...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
STERLING...STANDISH...AU GRES...SELKIRK...SKIDWAY LAKE...MAPLE
RIDGE...TWINING...OMER...TURNER...WHITTEMORE...NATIONAL CITY AND
PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4398 8405 4399 8406 4399 8416 4398 8417
4400 8445 4424 8442 4440 8371 4404 8365
4398 8368 4399 8373 4398 8376 4398 8383
4397 8385
TIME...MOT...LOC 2318Z 266DEG 27KT 4413 8408
WIND...HAIL 70MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 4:15 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 5, 4:15 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 415 PM EDT WED SEP 5 2012 .SYNOPSIS... ISSUED AT 351 PM EDT WED SEP 5 2012 A RELATIVELY ACTIVE PERIOD OF WEATHER...IS EXPECTED THROUGH THE END OF THE WEEK...AS SEVERAL DISTURBANCES ROTATE THROUGH THE REGION. A COOL FRONT WILL CROSS NORTHERN MICHIGAN LATE THIS AFTERNOON... BRINGING A THREAT FOR A FEW SEVERE THUNDERSTORMS. AFTER A BRIEF BREAK IN THE ACTIVE WEATHER...TONIGHT INTO THURSDAY...RAIN CHANCES WILL INCREASE FRIDAY. TEMPERATURES WILL TURN COOLER THAN NORMAL...FRIDAY INTO THE BEGINNING OF NEXT WEEK. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 351 PM EDT WED SEP 5 2012 TONIGHT...NOT MUCH CHANGE OVER THE LAST COUPLE OF HOURS WITH STILL SCATTERED COVERAGE OF THUNDERSTORMS ON THE SCOPE IN ADVANCE OF THE SURFACE COLD FRONT NOW ACROSS CENTRAL LAKE MICHIGAN. THE TIMING AND EXTENT OF THUNDERSTORM COVERAGE REMAINS THE BIGGEST QUESTION AS WIND FIELDS CONTINUE TO INCREASE OUT AHEAD OF THE APPROACHING COLD FRONT. HOWEVER...TO THIS POINT NOT ABLE TO GENERATE MUCH INSTABILITY...A MERE 500 J/KG OF CAPE...WITH FALLING SURFACE DEWPOINTS (NOT AT ALL EXPECTED IN ADVANCE OF A FRONT). AM STILL RELUCTANT TO RULE OUT ACTIVITY PICKING UP LATER THIS AFTERNOON ACROSS FAR WESTERN ZONES AND PROGRESSING ACROSS THE FORECAST AREA INTO THE EARLY EVENING HOURS. DAMAGING WIND GUSTS ALONG WITH HAIL TO 1 INCH IN DIAMETER REMAIN THE BIGGEST THREATS. CLEARING OUT OVERNIGHT WITH DRIER AIR SLOWLY ADVECTING INTO THE REGION. PATCHY FOG WILL PROBABLY FORM ONCE AGAIN...MAYBE EVEN A FEW DENSE SPOTS. LOWS IN THE MIDDLE 50S TO LOWER 60S. THURSDAY...WEAK SURFACE HIGH PRESSURE ACROSS THE REGION WITH ZONAL FLOW ALOFT. THIS SHOULD LEAD TO PARTLY TO MOSTLY SUNNY SKIES...ALONG WITH NOT AS WARM AND LESS HUMID CONDITIONS. HIGHS RANGING FROM THE LOWER 70S NORTH TO NEAR 80 SOUTHEAST. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 351 PM EDT WED SEP 5 2012 LARGE SCALE ANALYSIS/FORECAST: UPPER LOW OVER NORTHERN MANITOBA WITH BROAD TROUGHING ACROSS MUCH OF CENTRAL/WESTERN CANADA AND EXTENDING INTO THE UPPER MIDWEST/PLAINS. A STRONGER UPPER LOW/TROUGH WAS LOCATED OVER WESTERN ALASKA/BERING SEA. THE TROUGH OVER CENTRAL CANADA WILL BE THE MAIN FOCUS FOR THE WEATHER OF THE GREAT LAKES THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...AS ENERGY GETTING KICKED OUT OF THE ALASKA TROUGH HELPS AMPLIFY THE CANADIAN TROUGH AND ALLOW IT TO SHIFT EASTWARD WITH TIME (AND RUNNING RIGHT ACROSS MICHIGAN ON SATURDAY). THERE HAS BEEN A DEFINITE MORE PROGRESSIVE TREND IN THE GUIDANCE WITH THIS TROUGH OVER THE PAST COUPLE OF DAYS...WITH MORE OF AN OPEN WAVE MOVING THROUGH THE GREAT LAKES THIS WEEKEND AS OPPOSED TO THE DEVELOPMENT OF A CLOSED CIRCULATION DEPICTED IN PRIOR RUNS. PATTERN TAKES ON MORE OF A ZONAL LOOK BY THE MIDDLE OF NEXT WEEK. SHORT WAVE ENERGY OVER BRITISH COLUMBIA/ALBERTA THIS AFTERNOON DIGGING SOUTHEAST WILL BE INITIAL FOCUS IN THE LONG TERM FORECAST... AS IT RESULTS IN A POSITIVE TILT TROUGH SLICING ACROSS THE MIDWEST FRIDAY AND INTO THE GREAT LAKES SATURDAY...AND THE POSSIBILITY OF A FRONTAL WAVE CYCLONE DEVELOPING EAST OF MICHIGAN SATURDAY. SO THE IMPACTS OF THIS SYSTEM WILL BE THE MAIN NEAR TERM FORECAST PROBLEM. THURSDAY NIGHT THROUGH SATURDAY: HEIGHT FALLS WILL BE SPREADING INTO WISCONSIN/MICHIGAN THURSDAY NIGHT AHEAD OF SHORT WAVE TROUGH COMING INTO THE UPPER MIDWEST. BAND OF DEEPER MOISTURE ASSOCIATED WITH AXIS OF LOW/MID LEVEL FRONTOGENESIS EXPECTED TO SPREAD ACROSS NORTHERN WISCONSIN AND UPPER MICHIGAN...WHICH SHOULD RESULT IN RAIN SPREADING INTO EASTERN UPPER AND THE STRAITS REGION (MOST LIKELY AFTER MIDNIGHT). EXPECT RAIN TO DEVELOP SOUTHWARD INTO NORTHERN LOWER MICHIGAN FRIDAY MORNING...AIDED BY LEFT FRONT QUAD JET DYNAMICS. SO PLAN TO BUMP POPS UP INTO THE LIKELY CATEGORY WITH MORE CONFIDENCE IN THIS SCENARIO UNFOLDING...EXPECT RAINFALL AMOUNTS IN THE 0.50+ INCH RANGE FROM THE TIP OF THE MITT COUNTIES NORTHWARD INTO THE EASTERN U.P. THROUGH FRIDAY AFTERNOON. CLOUDS AND PRECIPITATION SHOULD KEEP TEMPERATURES DOWN FRIDAY ACROSS THE NORTH (60-65 ACROSS EASTERN UPPER). QUESTIONS BEYOND FRIDAY WILL DEPEND ON EVOLUTION OF LOW LEVEL RESPONSE TO UPPER LEVEL WAVE AS IT PASSES THROUGH...SPECIFICALLY WITH REGARDS TO FRONTAL WAVE DEVELOPMENT TO THE EAST. NAM-WRF HAS BEEN MOST AGGRESSIVE WITH THIS...WITH A DEEPER (AND SLIGHTLY SLOWER) UPPER LEVEL WAVE ALLOWING FOR A STRONGER SURFACE LOW SPINNING UP OVER FAR SOUTHWEST ONTARIO BY SATURDAY MORNING (POSSIBLY DUE TO THE LOW LEVEL DEVELOPMENT FEEDING BACK ON THE UPPER LEVEL SYSTEM...AND POSSIBLY DUE TO SOME JET COUPLING THAT THE MODEL DEVELOPS). NOT GOING TO GO TOO FAR IN THAT DIRECTION...BUT WILL TRY TO ACKNOWLEDGE AT LEAST THE POSSIBILITY OF A SLOWER END TO THE PRECIPITATION (I.E., SLOWER THAN DEPICTED BY THE GFS). FROM A PROBABILISTIC STANDPOINT...THIS WILL ENTAIL KEEPING RAIN IN THE FORECAST AT LEAST ACROSS NORTHEAST LOWER INTO FRIDAY NIGHT. TEMPTING TO JUST KEEP THIS CHANCE CONFINED TO THE EVENING HOURS...BUT MAKES NO SENSE TO GET TOO CUTE WITH THIS GIVEN THE UNCERTAINTY. WILL STAY AWAY FROM THE NAM-WRF IDEA OF WRAPPING MOISTURE BACK INTO THE FORECAST AREA ON SATURDAY FOR THE TIME BEING. MEANWHILE...LOW LEVEL COLD AIR CONTINUES TO FILTER SOUTH FRIDAY NIGHT...WITH 850MB TEMPERATURES DROPPING INTO THE MID SINGLE DIGITS. NORTH-NORTHWEST TRAJECTORIES ACROSS THE LAKES EXPECTED TO BRING LAKE INDUCED CU/SC INTO EASTERN UPPER/NORTHWEST LOWER FRIDAY NIGHT...CBL NOT EXPECTED TO BE PARTICULARLY DEEP BUT LONG TRAJECTORY INTO AREAS AROUND AND SOUTH OF THE LEELANAU PENINSULA/GRAND TRAVERSE BAY REGION MAY SQUEEZE OUT SOME LIGHT RAIN SHOWERS WITH THE INVERSION FORECAST TO POKE ABOVE 800MB. AS FAR AS SATURDAY GOES...WILL GO WITH A GENERAL DRYING TREND FOR THE MOST PART. LAKE INDUCED CLOUD COVER WILL GIVE WAY TO INLAND DIURNALLY DRIVEN CU/SC DEVELOPMENT...MAY STILL BE A FEW LIGHT SHOWERS ALONG/WEST OF THE M-37 CORRIDOR EARLY ON BUT WILL KEEP THOSE OUT OF THE FORECAST FOR NOW. HIGHS SATURDAY A BIT BELOW AVERAGE... MOSTLY 60S AND SOME LOWER 70S NEAR SAGINAW BAY. EXTENDED FORECAST (SUNDAY THROUGH WEDNESDAY): DESPITE CONCERNS ABOUT FORECAST DIFFERENCES REGARDING POTENTIAL WAVE CYCLOGENESIS OVER THE LOWER LAKES SATURDAY...THERE IS AGREEMENT ON ANOTHER DECENT SHORT WAVE DIGGING INTO THE UPPER LAKES SATURDAY NIGHT/SUNDAY WITH A CORE OF COLDER LOW/MID LEVEL TEMPERATURES (AROUND 6C 850MB/AROUND -20C 500MB). SO WILL NEED TO RE-THINK THE FORECAST FOR THE LATTER HALF OF THE WEEKEND...AND CONSIDER SOME SYNOPTIC/POSSIBLY LAKE ENHANCED SHOWERS FOR AT LEAST SATURDAY NIGHT...AND MAY LINGER INTO SUNDAY MORNING AS WELL BUT THAT MAY BE MORE OF A MESOSCALE ISSUE THIS FAR OUT AND MAY END UP KEEPING THE MAJORITY OF THE AREA DRY. DEEP LAYER RIDGING THEN ARRIVES FOR MONDAY...WITH WARM ADVECTION ON THE BACKSIDE (COULD BE A COOL START TO THE DAY MONDAY). AS SURFACE RIDGE EXTENDS DOWN INTO THE GULF OF MEXICO...MOIST RETURN FLOW WON'T BE ESTABLISHED PRIOR TO THE WARM AIR PUSHING BACK INTO THE GREAT LAKES. SO THINK A DRY TUESDAY FORECAST STILL LOOKS FINE...WITH THE APPROACH OF A COLD FRONT IN THE WEDNESDAY TIME FRAME LIKELY PROVIDING THE NEXT THREAT FOR PRECIPITATION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 131 PM EDT WED SEP 5 2012 AN UPSTREAM IMPULSE AND SURFACE COLD FRONT WILL ADVANCE THROUGH THE REGION LATE THIS AFTERNOON/EVENING AND IS EXPECTED TO BRING A ROUND OF SHOWERS/STORMS THROUGH NRN MICHIGAN...ALONG WITH A PERIOD OF MFR CONDITIONS. THE FRONT CLEARS THE REGION TONIGHT AND THIS WILL SET THE STAGE FOR PATCHY FOG DEVELOPMENT AT THE TERMINAL SITES ONCE AGAIN. HIGH PRESSURE IS THEN EXPECTED TO LEAD TO VFR CONDITIONS FOR THE REMAINDER OF THE TAF PERIOD STARTING LATER THURSDAY MORNING. && .MARINE... ISSUED AT 351 PM EDT WED SEP 5 2012 WINDS/WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH THURSDAY. COLD FRONT WILL SLIP THROUGH THE REGION THROUGH TONIGHT BRINGING A FEW ROUNDS OF SHOWERS AND STORMS TO THE LAKES. EXPECT WINDS AND WAVES HIGHER IN AND NEAR THUNDERSTORMS...WITH SPECIAL MARINE WARNINGS POSSIBLE THROUGH THIS EVENING. THE FRONT CLEARS THE REGION TONIGHT WITH QUIETER WEATHER ANTICIPATED THURSDAY INTO THURSDAY NIGHT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SYNOPSIS...TL SHORT TERM...AS LONG TERM...JB AVIATION...AS MARINE...AS
Hazardous weather outlook, Sep 5, 4:30 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 430 PM EDT WED SEP 5 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 061000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 430 PM EDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS MAY BECOME SEVERE ACROSS NORTHERN LOWER AND EASTERN UPPER MICHIGAN...PRODUCING WIND GUSTS TO 60 MPH...AND HAIL TO ONE INCH IN DIAMETER. PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT ACROSS ALL OF NORTHERN MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) AJS
In the hours before
Special weather statement, Sep 5, 3:17 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 317 PM EDT WED SEP 5 2012 MIZ008-015-051930- CHIPPEWA MI-MACKINAC MI- 317 PM EDT WED SEP 5 2012 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LOWER TAHQUAMENON FALLS STATE PARK TO 5 MILES NORTH OF NAUBINWAY... AND MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PARADISE... GILCHRIST... HULBERT... GARNET... ECKERMAN... REXTON... STRONGS... THREE LAKES... TROUT LAKE... MACKINAW LAKE... PLATT LAKE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Sep 5, 3:59 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EDT WED SEP 5 2012 MIZ008-015-052130- CHIPPEWA MI-MACKINAC MI- 359 PM EDT WED SEP 5 2012 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF WHITEFISH POINT TO SOO JUNCTION...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HULBERT... THREE LAKES... ECKERMAN... STRONGS... BAYVIEW CAMPGROUND... PLATT LAKE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:38 PM EDT | Special Marine Warning | APX | 101 min | |
| Sep 5, 7:30 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin, Iosco, Ogemaw | 60 min |
| Sep 5, 7:49 PM EDT | Special Marine Warning | APX | 116 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.